Some remarks concerning C-spaces. (English) Zbl 1116.54018

Basically this paper is concerned with various types of C-spaces together with results involving such well known concepts from infinite dimension theory such as small weakly infinite-dimensional spaces (small w.i.d.), weakly infinite-dimensional spaces in the sense of Alexandrov (Smirnov), (A-w.i.d. (S-w.i.d.)) and countable dimensional spaces (c.d.) along with some notions of disconnectedness. A space \(X\) is called a (finite) C-Ha space (in the sense of Haver) iff there exists an admissible metric \(d\) on \(X\) such that for every sequence \(\{\varepsilon_i\}\), \(\varepsilon_i> 0\), there exist disjoint open families \(V_i\) \((i= 1,\dots, n)\), \(i= 1,2,\dots\), such that \(X\) is the union of the \(V_i\), and \(\sup\{d(x, y): x\), \(y\) in \(v\), \(v\) in \(V_i\}< \varepsilon_i\), for each \(i\). A space \(X\) is called a (finite) C-space iff for every sequence of (finite) open covers \(U_i\), there exist disjoint open families \(V_i\) \((i= 1,\dots, n)\), \(i= 1,2,\dots\) such that \(X\) is the union of the \(V_i\) and for all \(i\), each element of \(V_i\) is contained in an element of \(U_i\).
Among the many and varied results of the paper the following are representative:
(1) Each C-space is a C-Ha space and these notions coincide for compact spaces.
(2) Every c.d. space is a C-space and every C-space is A-w.i.d.
(3) \(X\) is a finite C-Ha space iff \(X\) admits a metric compactification which is a C-space iff for some admissible metric \(d\) on \(X\) the metric dimension of \((X, d)\) exists.
(4) Every space having small transfinite dimension and every complete strongly \(\sigma\)-totally disconnected space is a finite C-Ha space, and every finite C-Ha space is small w.i.d.
(5) Every space having large transfinite dimension is a finite C-space and every finite C-space is S-w.i.d.


54F45 Dimension theory in general topology
Full Text: DOI


[1] Addis, D.F.; Gresham, J.H., A class of infinite-dimensional spaces. part I: dimension theory and Alexandroff’s problem, Fund. math., 101, 195-205, (1978) · Zbl 0397.54051
[2] Borst, P., Spaces having a weakly infinite-dimensional compactification, Topology appl., 21, 261-268, (1985) · Zbl 0587.54055
[3] Borst, P., Classification of weakly infinite-dimensional spaces. part I: A transfinite extension of the covering dimension, Fund. math., 130, 1-25, (1988) · Zbl 0661.54035
[4] P. Borst, On the difference of transfinite dimensions, Preprint, 2006
[5] P. Borst, A weakly infinite-dimensional compactum not having property C, Fund. Math. (2006), submitted for publication
[6] Engelking, R., General topology, (1977), PWN Warszawa, Berlin, 1989
[7] Engelking, R., Dimension theory, (1978), PWN Warszawa, Berlin, 1995
[8] Engelking, R., Transfinite dimension, (), 131-161
[9] Engelking, R.; Pol, E., Countable dimensional spaces: A survey, Dissertationes math., 216, (1983) · Zbl 0496.54032
[10] W.E. Haver, A covering property for metric spaces, in: Topology Conference at Virginia Polytechnic Institute 1973, in: Lecture Notes in Math., vol. 375, 1974, pp. 108-113
[11] Hurewicz, W., Ueber unendlich-dimensionale punktmengen, Proc. akad. Amsterdam, 31, 916-922, (1928) · JFM 54.0620.05
[12] Lelek, A., On the dimension of remainders in compact extensions, Soviet math. dokl., 6, 136-140, (1965) · Zbl 0134.18802
[13] Pol, R., A weakly infinite-dimensional compactum which is not countable dimensional, Proc. amer. math. soc., 82, 634-636, (1981) · Zbl 0469.54014
[14] Pol, R., On classification of weakly infinite-dimensional compacta, Fund. math., 116, 169-188, (1983) · Zbl 0571.54030
[15] Radul, T., On connection between some transfinite dimensions, Topology appl., 128, 49-53, (2003) · Zbl 1019.54017
[16] Schurle, A.W., Compactification of strongly infinite-dimensional spaces, Trans. amer. math. soc., 136, 25-32, (1969) · Zbl 0175.19902
[17] Sklyarenko, E.G., On dimensional properties of infinite-dimensional spaces, Amer. math. soc. transl. ser., 2 21, 35-50, (1962) · Zbl 0119.18204
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.